Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2005, 5:15 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- May 17, 2005, 6:08 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -650 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 172215 SVRLBF NEC111-113-172315- /O.NEW.KLBF.SV.W.0133.050517T2215Z-050517T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 PM CDT TUE MAY 17 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 615 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF STAPLETON...OR ABOUT 12 MILES NORTH OF NORTH PLATTE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAPLETON BY 535 PM CDT GANDY BY 540 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4126 10074 4120 10066 4145 10028 4162 10067 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 172241 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 PM CDT TUE MAY 17 2005 NEC111-113-172315- /O.CON.KLBF.SV.W.0133.000000T0000Z-050517T2315Z/ LOGAN NE-LINCOLN NE- 539 PM CDT TUE MAY 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR NORTH CENTRAL LINCOLN AND SOUTHERN LOGAN COUNTIES... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAPLETON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STAPLETON AND GANDY BY 545 PM CDT HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 4 MILES WEST OF STAPLETON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4137 10070 4130 10043 4145 10028 4162 10067 $$ JMC
000 WWUS53 KLBF 172308 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 PM CDT TUE MAY 17 2005 NEC111-113-172317- /O.CAN.KLBF.SV.W.0133.000000T0000Z-050517T2315Z/ LOGAN NE-LINCOLN NE- 607 PM CDT TUE MAY 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN LOGAN COUNTY. LAT...LON 4137 10070 4130 10043 4145 10028 4162 10067 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:35 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 17, 2:35 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT TUE MAY 17 2005
...THE IMMEDIATE FORECAST PROBLEM IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS CONTINUING INTO THE EVENING...
.DISCUSSION...
IN THE IMMEDIATE FUTURE, CONVECTION WILL PROBABLY BE UNDERWAY
ALREADY BY FORECAST ISSUANCE TIME. INITIAL PROJECTION OF THE
LOCATION OF THE DRY LINE AT 21Z IS LIKELY TO BE FROM JUST WEST OF
VALENTINE THROUGH NORTH PLATTE TO GOODLAND AND THUNDERSTORMS WILL BE
ALONG AND EAST OF THAT LINE.
IT IS THEN PROJECTED TO BE THROUGH CENTRAL AND SOUTHWEST
NEBRASKA BY 03Z. THIS SHOULD END THE STORMS OVER ALL BUT ABOUT THE
EASTERN HALF OF THE STATE.
AFTER THAT, THE UPPER RIDGE BUILDS ACROSS THE NORTHERN PLAINS
THURSDAY NIGHT AND FRIDAY KEEPING THE WEATHER QUIET FOR A DAY OR
TWO. ANOTHER FRONTAL SYSTEM MOVES INTO NORTHWEST NEBRASKA BY
SATURDAY EVENING AND THROUGH THE STATE BY SUNDAY EVENING. THERE IS
PLENTY OF MOISTURE WITH SPECIFIC HUMIDITY AT OR ABOVE 6G/KG.
CONVERGENCE AND WARM ADVECTION ALONG THE SYSTEM WILL GENERATE
THUNDERSTORMS SATURDAY NIGHT IN WESTERN NEBRASKA. BY LATE SUNDAY
MORNING THE STORMS SHOULD BE OUT OF CENTRAL NEBRASKA. ONCE AGAIN,
QUIET WEATHER IS EXPECTED AS THE UPPER RIDGE BUILDS OVER THE
ROCKIES.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z SURFACE DATA INDICATED LOW PRESSURE CENTERS
IN NORTHEAST WYOMING, NORTHWEST NEBRASKA AND NORTHWEST KANSAS. A
QUASI-STATIONARY FRONT WAS DRAPED THROUGH NORTHEAST WYOMING AND
NORTHERN NEBRASKA WITH THE DRY LINE EAST OF ALLIANCE AND SYDNEY AND
WEST OF OGALLALA. DEWPOINTS WERE IN THE MID 50S EAST OF THE DRY LINE
AND DROP OFF RAPIDLY TO THE MID 30S WEST OF THE LINE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 0300Z NEZ004>006-008-009-023>027-
057>059-069>071
&&
SPRINGERHazardous weather outlook, May 17, 2:09 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM CDT TUE MAY 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-181100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 209 PM CDT TUE MAY 17 2005 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING... ...WIND ADVISORY FOR NORTH CENTRAL NEBRASKA THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STRONG SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OUT ONTO THE HIGH PLAINS AND INTENSIFY THIS EVENING. AS THE COLD FRONT MOVES ACROSS THE OUTLOOK AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THE EVENING HOURS. THE THUNDERSTORMS HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. STRONG SOUTHEAST WINDS WILL CONTINUE THIS EVENING AHEAD OF THE COLD FRONT...ACROSS NORTH CENTRAL NEBRASKA. ALSO BEHIND THE COLD FRONT WILL BE A BRIEF PERIOD OF STRONG WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY NIGHT THROUGH SUNDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT. MASEK
In the hours before
Special weather statement, May 17, 1:51 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CDT TUE MAY 17 2005 NEZ004>006-008-009-023>027-035>038-057>059-069>071-094-180300- ARTHUR NE-BLAINE NE-BROWN NE-CHASE NE-CUSTER NE-EASTERN CHERRY NE- FRONTIER NE-GRANT NE-HAYES NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BREWSTER...BROKEN BOW...CURTIS...GORDON...GRANT...HAY SPRINGS... HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA... RUSHVILLE...SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD... TRYON AND VALENTINE 151 PM CDT TUE MAY 17 2005 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9 PM MDT). COUNTIES INCLUDED IN THE WATCH ARE SHERIDAN...CHERRY...KEYA PAHA...BROWN...ROCK...LOUP... BLAINE...CUSTER...THOMAS...LOGAN...HOOKER...MCPHERSON... GRANT...ARTHUR...KEITH...PERKINS...LINCOLN...FRONTIER... HAYES...CHASE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
Local storm report, May 17, 4:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 1 S SUTHERLAND 41.14N 101.13W
05/17/2005 1.75 INCH LINCOLN NE LAW ENFORCEMENT
GOLF BALL SIZED HAIL ALONG INTERSTATE 80 FROM 1 MILE WEST
OF SUTHERLAND TO 3 MILES EAST OF SUTHERLAND
&&
RBURNSLocal storm report, May 17, 4:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL SUTHERLAND 41.16N 101.13W
05/17/2005 1.00 INCH LINCOLN NE BROADCAST MEDIA
&&
RBURNSLocal storm report, May 17, 4:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 SSW SUTHERLAND 41.09N 101.16W
05/17/2005 0.75 INCH LINCOLN NE PUBLIC
&&
RBURNSLocal storm report, May 17, 4:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 11 SSE TRYON 41.41N 100.86W
05/17/2005 0.75 INCH MCPHERSON NE PUBLIC
&&
RBURNSLocal storm report, May 17, 5:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 W NORTH PLATTE 41.13N 100.85W
05/17/2005 1.00 INCH LINCOLN NE NWS EMPLOYEE
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| May 17, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 37 min |
| May 17, 4:15 PM CDT | Tornado Warning | LBF | Lincoln | 30 min |
| May 17, 4:39 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 66 min |
| May 17, 4:44 PM CDT | Tornado Warning | LBF | Lincoln | 31 min |
| May 17, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 53 min |
| May 17, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| May 17, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 41 min |
| May 17, 6:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| May 17, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 43 min |
| May 17, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| May 17, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 52 min |
| May 17, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.